Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 30, NWS Glasgow, MT

September 18, 201210 counties in Montana

NWS Glasgow, MT issued this red flag warning at Sep 18, 2012, 3:03 AM MDT for 10 counties in Montana. It took effect at Sep 18, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 3:03 AM MDT (09:03 UTC)
In effect from
Sep 18, 2012, 12:00 PM MDT
Expired
Sep 18, 2012, 8:35 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 94 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2053 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WWUS85 KGGW 180903
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
303 AM MDT TUE SEP 18 2012


MTZ120-122-134-182130-
/O.NEW.KGGW.FW.W.0030.120918T1800Z-120919T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
303 AM MDT TUE SEP 18 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY FUELS FOR
FIRE WEATHER ZONES 120...122 AND 134...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY
FUELS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122 AND 134.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH
  POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
191 
WWUS85 KGGW 182032
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
232 PM MDT TUE SEP 18 2012

MTZ120-122-190300-
/O.NEW.KGGW.FW.A.0023.120919T1700Z-120920T0000Z/
/O.CON.KGGW.FW.W.0030.000000T0000Z-120919T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
232 PM MDT TUE SEP 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY FUELS FOR FIRE WEATHER
ZONES 120 AND 122... 

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY
DRY FUELS FOR FIRE WEATHER ZONES 120 AND 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

MTZ134-190300-
/O.CON.KGGW.FW.W.0030.000000T0000Z-120919T0300Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-
232 PM MDT TUE SEP 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 134...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 134.

* WINDS...NORTHWEST AROUND 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
939 
WWUS85 KGGW 190235
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
835 PM MDT TUE SEP 18 2012

MTZ120-122-191200-
/O.CAN.KGGW.FW.W.0030.000000T0000Z-120919T0300Z/
/O.CON.KGGW.FW.A.0023.120919T1700Z-120920T0000Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
835 PM MDT TUE SEP 18 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY
WITH VERY DRY FUELS FOR FIRE WEATHER ZONES 120 AND 122...

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY WITH VERY DRY FUELS FOR FIRE WEATHER ZONES 120 AND 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY...AND VERY DRY FUELS COULD CREATE EXPLOSIVE FIRE GROWTH
  POTENTIAL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

MTZ134-190345-
/O.CAN.KGGW.FW.W.0030.000000T0000Z-120919T0300Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-
835 PM MDT TUE SEP 18 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 134...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITY HAS RISEN ACROSS THE REGION...AND ALTHOUGH GUSTY
NORTHERLY WINDS WILL CONTINUE OVERNIGHT THE THREAT FOR CRITICAL
FIRE WEATHER CONDITIONS HAS ENDED. 

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 17, 8:37 PM MDT, 6 hours 26 minutes earlier.

Area forecast discussion, Sep 17, 8:37 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
837 PM MDT MON SEP 17 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
SATELLITE IMAGERY THIS EVENING SHOWS SCATTERED MID-LEVEL CLOUDS
STREAMING SOUTH FROM CANADA INTO NORTHEAST MONTANA...MOSTLY INTO
EASTERN COUNTIES. HOWEVER THE UPPER RIDGE TO THE WEST IS FEEDING
DRY CLEAR AIR INTO THE REGION...SO SKIES SHOULD CLEAR OUT LATER
TONIGHT. OTHER THAN SKY COVER...NO CHANGES ARE NEEDED. SCT

PREVIOUS DISCUSSION...
SYNOPTIC SET UP... A ALONG WAVER TROUGH EXTENDS DOWN FROM NUNAVUT
TROUGH MANITOBA AND INTO THE NORTHERN US PLAINS. WEST OF THIS
AND EQUALLY LARGE RIDGE RUNS FROM WASHINGTON UP THROUGH BRITISH
COLUMBIA AND INTO EASTERN ALASKA. SOUTH OF THESE TWO FEATURES A
HEAT DOME EXISTS OVER THE FOUR CORNERS SPREADING WEST TOWARD
CALIFORNIA.

TONIGHT THROUGH WEDNESDAY... BROAD SCALE PATTERN WILL BE FAIRLY
STATIC WITH NORTHWEST FLOW ALOFT. WEAK RIDGING WILL DRIFT THOUGH
THE FLOW ON TUESDAY WITH A COLD FRONT AND BRIEF WEAK NORTHERLY
TROUGHING TUESDAY NIGHT. TEMPERATURES SHOULD BE WARM ON TUESDAY
DUE TO A PRE-FRONTAL WARMING SPIKE BUT SHOULD TREND COOLER BY MID
WEEK WITH THE FRONTAL PASSAGE. NO RAIN IS ANTICIPATED DURING THIS
SET OF PERIODS... HOWEVER RH COULD RISE SLIGHTLY WITH THE COOLER
AIR. GAH

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
FOR THE REST OF THIS WEEK...MONTANA REMAINS IN NORTHWEST FLOW
ALOFT WITH LONGWAVE UPPER RIDGE ON THE PACIFIC COAST AND LONGWAVE
TROUGH COVERING MOST OF THE EASTERN US AND CANADA. A SHORTWAVE
TROUGH WITHIN THE NORTHWEST FLOW ALOFT WILL DROP SOUTH FROM
SASKATCHEWAN INTO NORTH DAKOTA ON THURSDAY. THIS WILL BRING A DRY
COLD FRONT WHICH WILL BECOME STATIONARY NEAR THE CONTINENTAL
DIVIDE THURSDAY NIGHT.

HIGH PRESSURE SYSTEM WILL PREVAIL FRIDAY AND FRIDAY NIGHT WITH
TEMPERATURES NEAR NORMAL IN THE EAST AND SLIGHTLY ABOVE NORMAL IN
THE WEST.

ALL OF THE MODELS MOVE THE RIDGE INLAND OVER THE WEEKEND TO
WESTERN MONTANA WHICH WILL BRING SOMEWHAT WARMER TEMPERATURES AND
CONTINUED DRY WEATHER. WITH EASTERN MONTANA EXPECTED TO STAY IN
THE COOLER NORTHWEST FLOW TO THE EAST OF THE RIDGE AXIS THROUGH
MONDAY...TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH MOST
AREAS IN THE 70S FOR HIGHS AND 40S FOR LOWS WITH SOME RIDGE TOPS
AREAS BEING WARMER AT NIGHT. FORRESTER

&&

.AVIATION...
VFR. WINDS WILL BE VARIABLE AT LESS THAN 10 KNOTS THROUGH TUESDAY
MORNING. WEST NORTHWEST WINDS AROUND 10 TO 15 KNOTS WILL DEVELOP
BY TUESDAY AFTERNOON AND CONTINUE INTO THE EVENING. WINDS MAY BE
MORE OUT OF THE NORTH NORTHWEST EARLY WEDNESDAY MORNING. BARNWELL

&&

.FIRE WEATHER...
ABOVE-NORMAL TEMPERATURES AND LOW HUMIDITY WITH DRY FUELS ON
TUESDAY WILL RESULT IN ELEVATED FIRE DANGER.

BREEZY DEEP LAYER WIND WITH GOOD AFTERNOON MIXING TO THE SURFACE
IN CONJUNCTION WITH A DEVELOPING SHORTWAVE IMPULSE DROPPING INTO
THE REGION FROM CANADA WILL RESULT IN PERIODS WITH SURFACE WINDS
OF 10-15KT GUSTING TO 20KTS AT TIMES. THE WARM TEMPERATURES WILL
ALLOW RELATIVE HUMIDITIES TO FALL TO AROUND 15 TO 20 PERCENT
DURING LATE AFTERNOON. THE MARGINAL WIND AND RH VALUES SHOULD
LIMIT THE OVERALL THREAT. BUT IF WIND BECOMES STRONGER AND LONGER
LASTING...CONDITIONS COULD BECOME NEAR CRITICAL FOR SEVERAL
HOURS. SCT

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 17, 8:33 PM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
833 PM MDT MON SEP 17 2012

MTZ016>027-059>062-181000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
833 PM MDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ABOVE-NORMAL TEMPERATURES AND LOW HUMIDITY WITH DRY FUELS ON
TUESDAY WILL RESULT IN ELEVATED FIRE DANGER. SOME PARTS OF THE
AREA COULD HAVE GUSTY WEST TO NORTHWEST WINDS OF 15 TO 20 MILES
PER HOUR...AND THEREFORE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR
A FEW HOURS TUESDAY AFTERNOON. THE AREAS THAT ARE MOST LIKELY TO
HAVE A PERIOD OF GUSTY WINDS ARE NORTH AND EAST OF FORT PECK LAKE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 2:32 PM MDTFire Weather WatchGGWDaniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more12 hr

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.